Woman dies after being given injection at JJ Hospital
A resident of Kandivali, Tara Pravin Sumra, was suffering from multi-system disorder and lung ailments and was admitted a day before she died.
“Sumra was referred for a CT scan on Tuesday for which she was administered the contrast, a dye. However, owing to her medical condition, the dye caused an adverse reaction and she died at 2.30 am the next day,” said Dean of JJ Hospital, Dr T P Lahane.
Sumra was also suffering from comorbid conditions such as arthritis and skin problems, which could have also worsened her condition, he said.
Following the incident, the hospital issued a circular prohibiting the usage of the batch of the dye.
“Maybe the batch of the dye was bad. But the same day, 14 others were administered from the same batch and no one had any problem. We have stopped the use of the dye as a precautionary measure. The Food and Drug Administration (FDA) will take the samples and conduct an investigation,” Lahane said.
Be the first to comment.